U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

Why do i get a stomach ache while using asthma medication?

2 doctor answers5 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Depends on the med: A person can get stomache aches from various medicines, not just asthma meds. He can bring all his meds to his doctor to plan a way to figure out which one(s) is causing the stomach ache. Prednisone can be strong on the stomach lining and cause tummy aches, so a person taking Prednisone for asthma can have stomach symptoms. Also, tummy aches can occur just "coincidentally" with taking medications.
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Upset stomach: Could be improper technique or an adverse reaction to that particular medication (if you are using an inhaler). If you are using singulair (montelukast) or accolate, then it might be a simple adverse reaction to the medication. Asthma is deadly, so controller therapy is essential. See your asthma specialist to make sure u r doing the inhaler right or switch to a different controller med.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.